Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 116, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 30, 2008, 1:59 AM EDT for Hampden County, Worcester County, Massachusetts. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2008, 1:59 AM EDT (05:59 UTC)
- Expired
- Jun 30, 2008, 2:45 AM EDT
- In force
- 46 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Hampden County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 70 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 2:15 AM EDT | TSTM WND DMG | Spencer, MA | ONE FOOT DIAMETER TREE DOWN ON GREENVILLE STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 6.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 618 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 300559
SVRBOX
MAC013-027-300645-
/O.NEW.KBOX.SV.W.0116.080630T0559Z-080630T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
159 AM EDT MON JUN 30 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
THIS INCLUDES THE CITY OF WORCESTER...
EAST CENTRAL HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 245 AM EDT
* AT 157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR WARREN...OR 18
MILES WEST OF WORCESTER...AND MOVING NORTHEAST AT 43 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EAST BROOKFIELD AND NORTH BROOKFIELD BY 205 AM EDT...
SPENCER BY 210 AM EDT...
LEICESTER AND PAXTON BY 215 AM EDT...
WORCESTER BY 220 AM EDT...
WEST BOYLSTON AND HOLDEN BY 225 AM EDT...
BOYLSTON AND SHREWSBURY BY 230 AM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING. GO INDOORS NOW...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS IN
LONGMEADOW AND PALMER. GO INDOORS NOW...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.
LAT...LON 4247 7166 4234 7163 4228 7158 4210 7219
4222 7225
TIME...MOT...LOC 0559Z 244DEG 38KT 4220 7212
$$
WTB1 follow-up statement
000
WWUS51 KBOX 300613
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
213 AM EDT MON JUN 30 2008
MAC013-027-300645-
/O.CON.KBOX.SV.W.0116.000000T0000Z-080630T0645Z/
WORCESTER MA-HAMPDEN MA-
212 AM EDT MON JUN 30 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR EXTREME EAST CENTRAL HAMPDEN AND SOUTHERN WORCESTER COUNTIES...
AT 211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
SPENCER...OR 8 MILES WEST OF WORCESTER...MOVING NORTHEAST AT 44 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WORCESTER AND HOLDEN BY 220 AM EDT...
WEST BOYLSTON BY 225 AM EDT...
BOYLSTON AND SHREWSBURY BY 230 AM EDT...
NORTHBOROUGH AND CLINTON BY 235 AM EDT...
6 MILES SOUTHEAST OF LANCASTER BY 240 AM EDT...
THIS IS A DANGEROUS STORM WITH A HISTORY OF PRODUCING DESTRUCTIVE
WINDS IN LONGMEADOW AND PALMER. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
GO INDOORS NOW...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LAT...LON 4247 7166 4234 7163 4228 7158 4210 7219
4222 7225
TIME...MOT...LOC 0612Z 244DEG 38KT 4226 7195
$$
WTBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 10:41 PM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 29, 10:41 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1041 PM EDT SUN JUN 29 2008
.SYNOPSIS...
ROUNDS OF SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL WILL CONTINUE TO AFFECT OUR REGION THROUGH MONDAY NIGHT...
AND PROBABLY INTO TUESDAY AS WELL. DRY AND WARM WEATHER SHOULD
FOLLOW FOR WEDNESDAY AND CONTINUE FOR THE FIRST PART OF THURSDAY. A
COLD FRONT MAY BRING MORE SCATTERED SHOWERS AND THUNDERSTORMS
THURSDAY NIGHT INTO SUNDAY...BUT CONFIDENCE REMAINS LOW THIS FAR
OUT.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
1035 PM QUICK UPDATE TO BUMP UP POPS IN WESTERN ZONES STARTING AROUND
MIDNIGHT THROUGH 3 AM...BASED ON THE APPROACH OF THE SHOWERS ENTERING
THE HUDSON VALLEY OF NY. NO OTHER CHANGES.
OTHERWISE...WIDELY SCATTERED CONVECTION FROM BRIDGEPORT TO JUST EAST
OF SPRINGFIELD...MOVING NORTHEAST. THE SPRINGFIELD CELLS WILL MOVE
ACROSS CENTRAL MASS THROUGH MIDNIGHT...THE BRIDGEPORT CELL WILL MOVE
THROUGH WILLIMANTIC AROUND 1130 PM AND PASS SOUTH OF WORCESTER 1230
TO 100 AM. THE BRIDGEPORT CELL IS MOVING ALONG THE AXIS OF MAXIMUM
THTA E AND IN AN AREA OF -2 LI/S...AND WILL BEAR WATCHING.
MORE SUBSTANTIAL LINE OF SHOWERS/STORMS IN EASTERN PA AND WESTERN NYS
MOVING NORTHEAST. THIS APPROACHES THE MASS/NY STATE BORDER AROUND
1130-MIDNIGHT. THAT AREA HAS STABILIZED WITH LI AROUND +4 SOUTHWEST
OF ALB. MUCH OF THIS WILL SLIDE INTO VT/NH/MAINE OVERNIGHT. OTHER
STORMS IN EASTERN PA AND DELMARVA MOVING NORTHEAST MAY REACH US LATE
TONIGHT...AFTER 3 AM.
STRATUS AND SOME FOG SHOULD BUILD INTO THE AREA ONCE AGAIN
TONIGHT...ESPECIALLY OVER THE COASTAL AREAS. AS FAR AS POPS
FOR...WENT WITH A CHANCE OVER EASTERN MASS/RI WITH LOW LIKELY WESTERN
ZONES. ACTIVITY SHOULD REALLY WANE AFTER MIDNIGHT...EXPECT PERHAPS
OVER THE CAPE AND ISLANDS WHERE IT MAY LINGER A BIT LONGER.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
ANY STRATUS AND FOG SHOULD BURN OFF DURING THE EARLY MORNING HOURS ON
MONDAY LEAVING BEHIND PARTLY SUNNY SKIES. OVERALL THEME FROM TODAY
WILL REMAIN THE SAME ON MONDAY...BROAD SW FLOW THROUGHOUT THE COLUMN.
WE SHOULD HAVE ENOUGH SUNSHINE TO DESTABILIZE THE ATMOSPHERE WEAKLY
TO MODERATELY. HOWEVER...DEW POINTS SHOULD BE A BIT LOWER THAN THEY
ARE TODAY. DEEP LAYER SHEAR WILL BE DECENT AND A SFC TROF WILL
APPROACH DURING THE AFTERNOON. THIS MAY ALLOW SHOWERS AND TSTMS TO
REDEVELOP DURING THE AFTERNOON. A FEW COULD BE STRONG/LOCALLY SEVERE.
OTHERWISE...MAV MOS GENERALLY ACCEPTED FOR MAX TEMPS.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
MONDAY NIGHT...
UPPER TROUGH STILL REMAINS TO OUR WEST AND WE WILL
CONTINUE IN A WARM AIR ADVECTION PATTERN. ITS ALWAYS TOUGH TO
PINPOINT IF ELEVATED SHOWERS/EMBEDDED THUNDERSTORMS WILL DEVELOP IN
THIS SITUATION. HOWEVER...WITH WARM ADVECTION...IMPRESSIVE MID LEVEL
WIND FIELDS AND SOME ELEVATED INSTABILITY WILL GO WITH LOW CHANCE
POPS. REGARDLESS...AREAS OF FOG SHOULD ONCE AGAIN FORM WITH THE LOW
LEVEL OF THE ATMOSPHERE QUITE MOIST. LOWS SHOULD BE MAINLY IN THE
60S.
TUESDAY...
ANY SCATTERED PRECIPITATION SHOULD EXIT OUR REGION EARLY TUESDAY
MORNING. OTHERWISE...PARTLY SUNNY SKIES ARE EXPECTED FOR MUCH OF THE
DAY WITH HIGH TEMPERATURES REACHING WELL INTO THE 80S AWAY FROM THE
IMMEDIATE COAST. THE UPPER LEVEL TROUGH FINALLY BEGINS TO APPROACH
OUR REGION AND STEEPEN OUR MID LEVEL LAPSE RATES DURING THE
AFTERNOON/EVENING. SINCE WE SHOULD BE BEHIND THE COLD FRONT...HAVE
LOWERED POPS SLIGHTLY FOR TUESDAY AFTERNOON.
WEDNESDAY AND THURSDAY...
THE UPPER LEVEL TROUGH FINALLY BEGINS TO LOSE ITS GRIP ON OUR REGION.
HIGH PRESSURE OFF THE ATLANTIC COAST WILL PUMP A SOUTHWEST FLOW OF
RATHER WARM AIR INTO SOUTHERN NEW ENGLAND. IT SHOULD MAINLY BE DRY
WITH PARTLY TO MOSTLY SUNNY SKIES. AN APPROACHING COLD FRONT MAY
TRIGGER SOME SCATTERED SHOWERS/THUNDERSTORMS BY LATE THURSDAY
AFTERNOON ACROSS THE INTERIOR...BUT MOST OF THE DAY SHOULD BE DRY.
HIGH TEMPERATURES SHOULD WARM WELL INTO THE 80S AWAY FROM THE
IMMEDIATE SOUTH COAST/CAPE/ISLANDS IN A WELL MIXED ATMOSPHERE.
THURSDAY NIGHT THROUGH SUNDAY...
THE GFS AND ECMWF ARE COMING INTO BETTER AGREEMENT...BUT STILL HAVE
SOME DIFFERENCES TO LOWER CONFIDENCE. THERE IS STILL SOME QUESTION
HOW FAR SOUTH THIS FRONT MAKES IT BEFORE IT STALLS. FOR NOW WILL JUST
GO WITH LOW CHANCE POPS OVER THIS PERIOD UNTIL THINGS BECOME MORE
CLEAR.
&&
.AVIATION /03Z MONDAY THROUGH FRIDAY/...
SHOWERS AND TSTMS WILL AID IN LOCAL IFR CONDITIONS THIS EVENING. FOG
AND STRATUS MAY ONCE AGAIN BUILD INTO EASTERN MASS/RHODE ISLAND
OVERNIGHT AND RESULT IN IFR/LIFR CONDITIONS.
ANY CLOUDS AND FOG SHOULD BURN OFF EARLY MONDAY MORNING LEAVING
BEHIND HIGH-END MVFR OR VFR CONDITIONS. SCT THUNDERSTORMS MAY ONCE
AGAIN REDEVELOP DURING THE AFTERNOON HOURS AS A SURFACE TROF NEARS.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
MONDAY NIGHT AND TUESDAY...TIMES OF MVFR/IFR CONDITIONS IN LOW
CLOUDS/FOG AS WELL AS SCATTERED SHOWERS/THUNDERSTORMS. THIS WILL ALSO
BE INTER-MIXED WITH VFR CONDITIONS.
WEDNESDAY AND THURSDAY...MAINLY VFR. SCATTERED MVFR IN SHOWERS AND
THUNDERSTORMS THURSDAY AFTERNOON.
FRIDAY...MAINLY VFR. ISOLATED TO SCATTERED MVFR IN AFTERNOON SHOWERS
AND THUNDERSTORMS.
&&
.MARINE...
INCREASING SLY FLOW SHOULD ALLOW FOR INCREASING SEASON ON THE OUTER
WATERS TONIGHT INTO MONDAY. SEAS SHOULD BUILD TO BETWEEN 5 AND 7
FEET. WAVEWATCH CONTINUES TO BE OVERDONE BY A FOOT OR TWO. WINDS
GUSTS WILL BE VERY MARGINAL BUT COULD TOUCH 25 KT AT TIMES.
A HIGH SURF ADVISORY MAY BE NEEDED FOR MONDAY FOR THE SOUTH FACING
BEACHES. THERE WILL BE A MODERATE TO HIGH RISK FOR RIP CURRENTS.
OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...
MARGINAL SMALL CRAFT ADVISORY CONDITIONS POSSIBLE MONDAY NIGHT
THROUGH FRIDAY ACROSS THE SOUTHERN OUTER COASTAL WATERS. IN
ADDITION...AREAS OF DENSE FOG DURING THE OVERNIGHT HOURS THROUGH
TUESDAY MORNING WILL REDUCE VISIBILITIES FOR MARINERS.
&&
.HYDROLOGY...
PRECIPITABLE WATER VALUES UP TO 2 INCHES ARE LIKELY THIS EVENING.
THEREFORE...ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF
PRODUCING TORRENTIAL DOWNPOURS...WITH RAINFALL RATES OF 1 TO 2 INCHES
PER HOUR...AND RESULTANT FLOODING OF URBAN/POOR DRAINAGE AREAS AND
SMALL CREEKS AND STREAMS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM TO 8 PM EDT MONDAY FOR ANZ235-
237-250.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR ANZ254-255.
&&
SYNOPSIS...BELK/EKSTER
NEAR TERM...WTB/DRAG
SHORT TERM...EKSTER
LONG TERM...BELK
AVIATION...BELK/EKSTER
MARINE...BELK/EKSTER
HYDROLOGY...Hazardous weather outlook, Jun 29, 8:12 PM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 812 PM EDT SUN JUN 29 2008 CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>005-301200- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- 812 PM EDT SUN JUN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT ISOLATED OR SCATTERED STRONG THUNDERSTORMS MAY OCCUR OVERNIGHT BUT NOT UNTIL AFTER 11PM OR MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON MONDAY AND TUESDAY. IT IS POSSIBLE THAT A FEW OF THE STORMS BECOME SEVERE...BUT THAT WILL DEPEND ON TIMING AND THE AMOUNT OF INSULATION WE RECEIVE WHICH REMAINS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ230>237-250-254-255-301200- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 812 PM EDT SUN JUN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WITH GUSTS TO 30 KNOTS MAY OCCUR ACROSS THE WATERS AFTER 2 AM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS REMAIN POSSIBLE AT TIMES ON MONDAY AND TUESDAY. IN ADDITION...AREAS OF DENSE FOG MAY AFFECT THE WATERS DURING THE OVERNIGHT HOURS THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MAZ020>024-RIZ006>008-301200- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 812 PM EDT SUN JUN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE ALONG THE SOUTH COASTS AFTER 2 AM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY IN ADDITION...SCATTERED THUNDERSTORMS ARE POSSIBLE AT TIMES MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DRAG
In the hours before
Special weather statement, Jun 30, 1:10 AM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 110 AM EDT MON JUN 30 2008 CTZ002-003-MAZ009>011-300600- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT-TOLLAND CT-WESTERN HAMPDEN MA- 110 AM EDT MON JUN 30 2008 AT 106 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL OVER SIMSBURY...OR ABOUT 8 MILES NORTHWEST OF WEST HARTFORD...MOVING NORTHEAST AT 33 MPH. THE THUNDERSTORM WILL BE NEAR...WINDSOR LOCKS AND EAST GRANBY BY 120 AM EDT...ENFIELD AND SUFFIELD BY 130 AM EDT...SOMERS AND LONGMEADOW BY 140 AM EDT...HAMPDEN AND 6 MILES NORTHWEST OF STAFFORD SPRINGS BY 150 AM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. FRANK
Local storm report, Jun 30, 1:35 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
135 AM EDT MON JUN 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG ENFIELD 41.97N 72.57W
06/30/2008 HARTFORD CT AMATEUR RADIO
TREE DOWN ON A HOUSE. THEN ON ELM STREET THERE IS A TREE
DOWN ON WIRES.
0131 AM TSTM WND DMG AGAWAM 42.07N 72.62W
06/30/2008 HAMPDEN MA AMATEUR RADIO
TREES DOWN IN AGWAM.
&&
HFRANKLocal storm report, Jun 30, 1:39 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
139 AM EDT MON JUN 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG ENFIELD 41.97N 72.57W
06/30/2008 HARTFORD CT AMATEUR RADIO
TREE DOWN ON A HOUSE. THEN ON ELM STREET THERE IS A TREE
DOWN ON WIRES.
0131 AM TSTM WND DMG AGAWAM 42.07N 72.62W
06/30/2008 HAMPDEN MA AMATEUR RADIO
TREES DOWN IN AGWAM.
0137 AM TSTM WND DMG ENFIELD 41.97N 72.57W
06/30/2008 HARTFORD CT AMATEUR RADIO
TREE DOWN BLOCKING GEORGE WASHINGTON HIGHWAY.
&&
HFRANKLocal storm report, Jun 30, 1:41 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
141 AM EDT MON JUN 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG ENFIELD 41.97N 72.57W
06/30/2008 HARTFORD CT AMATEUR RADIO
TREE DOWN ON A HOUSE. THEN ON ELM STREET THERE IS A TREE
DOWN ON WIRES.
0131 AM TSTM WND DMG AGAWAM 42.07N 72.62W
06/30/2008 HAMPDEN MA AMATEUR RADIO
TREES DOWN IN AGWAM.
0137 AM TSTM WND DMG ENFIELD 41.97N 72.57W
06/30/2008 HARTFORD CT AMATEUR RADIO
TREE DOWN BLOCKING GEORGE WASHINGTON HIGHWAY.
0139 AM TSTM WND DMG LONGMEADOW 42.05N 72.57W
06/30/2008 HAMPDEN MA AMATEUR RADIO
TREE DOWN BLOCKING THREE LANES OF I-91.
&&
HFRANKLocal storm report, Jun 30, 1:54 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
154 AM EDT MON JUN 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG ENFIELD 41.97N 72.57W
06/30/2008 HARTFORD CT AMATEUR RADIO
TREE DOWN ON A HOUSE. THEN ON ELM STREET THERE IS A TREE
DOWN ON WIRES.
0131 AM TSTM WND DMG AGAWAM 42.07N 72.62W
06/30/2008 HAMPDEN MA AMATEUR RADIO
TREES DOWN IN AGWAM.
0137 AM TSTM WND DMG ENFIELD 41.97N 72.57W
06/30/2008 HARTFORD CT AMATEUR RADIO
TREE DOWN BLOCKING GEORGE WASHINGTON HIGHWAY.
0138 AM TSTM WND DMG EAST LONGMEADOW 42.07N 72.52W
06/30/2008 HAMPDEN MA AMATEUR RADIO
TELEPHONE POLES DOWN.
0138 AM TSTM WND DMG EAST LONGMEADOW 42.07N 72.52W
06/30/2008 HAMPDEN MA AMATEUR RADIO
TREE DOWN BLOCKING PLEASANT AND TAYLOR ROADS.
0138 AM TSTM WND DMG ENFIELD 41.97N 72.57W
06/30/2008 HARTFORD CT AMATEUR RADIO
MULTIPLE TREES DOWN ON POST OFFICE ROAD.
0138 AM TSTM WND DMG EAST LONGMEADOW 42.07N 72.52W
06/30/2008 HAMPDEN MA AMATEUR RADIO
LARGE TREE DOWN ON BERCHLAND ROAD.
0139 AM TSTM WND DMG LONGMEADOW 42.05N 72.57W
06/30/2008 HAMPDEN MA AMATEUR RADIO
TREE DOWN BLOCKING THREE LANES OF I-91.
&&
HFRANKLocal storm report, Jun 30, 1:59 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
159 AM EDT MON JUN 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TSTM WND DMG PALMER 42.16N 72.32W
06/30/2008 HAMPDEN MA AMATEUR RADIO
TREE AND WIRES DOWN ON THOMPSON STREET.
0147 AM TSTM WND DMG HAMPDEN 42.07N 72.42W
06/30/2008 HAMPDEN MA AMATEUR RADIO
TREE DOWN BLOCKING ON EAST LONGMEADOW ROAD BY ALLAN
STREET.
&&
HFRANKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:26 AM EDT | Severe Thunderstorm Warning | BOX | Hampden | 34 min |
| Jun 30, 3:20 AM EDT | Special Marine Warning | BOX | 55 min | |
| Jun 30, 4:14 AM EDT | Special Marine Warning | BOX | 61 min | |
| Jun 30, 10:13 AM EDT | High Surf Advisory | BOX | Bristol, Dukes, Nantucket, Plymouth | 13 hr |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.